Alert archive / Tennessee / Wind Advisories in 2013

Wind Advisory 12, NWS Morristown, TN

May 4, 20139 counties in Tennessee; Russell County, Washington County, City of Bristol, Virginia

NWS Morristown, TN issued this wind advisory at May 4, 2013, 10:12 PM EDT for 9 counties in Tennessee; Russell County, Washington County, City of Bristol, Virginia. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 4, 2013, 10:12 PM EDT (02:12 UTC)
Expired
May 5, 2013, 3:14 PM EDT
In force
17 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA

The radar

The Knoxville radar (KMRX), 76 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WWUS74 KMRX 050212
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1012 PM EDT SAT MAY 4 2013

...WINDY CONDITIONS TONIGHT THROUGH SUNDAY NIGHT ACROSS THE FAR
EASTERN TENNESSEE MOUNTAINS..ADJACENT FOOTHILLS AND SOUTHWEST
VIRGINIA...

.A STRONG UPPER LEVEL STORM SYSTEM ACROSS LOWER MISSISSIPPI VALLEY
COMBINED WITH A RIDGE OF HIGH PRESSURE OVER THE EASTERN SEABOARD
WILL PRODUCE TIGHT PRESSURE GRADIENTS ACROSS THE SOUTHERN
APPALACHIANS. THE TIGHT PRESSURE GRADIENT WILL PRODUCE STRONG AND
GUSTY SOUTHEAST WINDS ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS
OF EAST TENNESSEE AND SOUTHWEST VIRGINIA TONIGHT THROUGH SUNDAY
NIGHT.


TNZ040-041-071>074-051015-
/O.NEW.KMRX.WI.Y.0012.130505T0212Z-130505T2000Z/
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...NEWPORT...COSBY...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG
1012 PM EDT SAT MAY 4 2013

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT SUNDAY. 

* EVENT...SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
  TO 50 MPH ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS FOR TONIGHT
  AND SUNDAY.

* TIMING...SOUTHEAST WINDS WILL INCREASE OVERNIGHT TO 20 AND 30 MPH
  WITH GUSTS TO 50 MPH OVERNIGHT...THEN DIMINISH DURING THE AFTERNOON
  SUNDAY.

* IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH PROFILE
  VEHICLES WILL BE MORE DIFFICULT. ALSO...LOOSE OBJECTS MAY BE
  TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ017-018-042>047-VAZ006-008-051015-
/O.NEW.KMRX.WI.Y.0012.130505T0212Z-130506T1200Z/
SULLIVAN-JOHNSON-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...MOUNTAIN CITY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...LEBANON...ABINGDON
1012 PM EDT SAT MAY 4 2013

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. 

* EVENT...SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
  TO 50 MPH ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS FOR TONIGHT
  AND SUNDAY.

* TIMING...SOUTHEAST WINDS WILL INCREASE OVERNIGHT AND SUNDAY
  MORNING TO 15 AND 30 MPH WITH GUSTS TO 45 MPH...THEN DIMINISH
  EARLY MONDAY MORNING.

* IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH PROFILE
  VEHICLES WILL BE MORE DIFFICULT. ALSO...LOOSE OBJECTS MAY BE
  TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
3 follow-up statements
074 
WWUS74 KMRX 050734
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
334 AM EDT SUN MAY 5 2013

...WINDY CONDITIONS TODAY INTO TONIGHT ACROSS THE FAR EASTERN
TENNESSEE MOUNTAINS...ADJACENT FOOTHILLS AND SOUTHWEST VIRGINIA...

.A STRONG UPPER LEVEL STORM SYSTEM ACROSS LOWER MISSISSIPPI
VALLEY COMBINED WITH A RIDGE OF HIGH PRESSURE OVER THE EASTERN
SEABOARD WILL PRODUCE TIGHT PRESSURE GRADIENTS ACROSS THE
SOUTHERN APPALACHIANS. THE TIGHT PRESSURE GRADIENT WILL PRODUCE
STRONG AND GUSTY EAST TO SOUTHEAST WINDS ACROSS THE MOUNTAINS AND
ADJACENT FOOTHILLS OF EAST TENNESSEE AND SOUTHWEST VIRGINIA
TONIGHT THROUGH SUNDAY NIGHT.

TNZ040-041-071>074-051600-
/O.CON.KMRX.WI.Y.0012.000000T0000Z-130505T2000Z/
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...NEWPORT...COSBY...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG
334 AM EDT SUN MAY 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* EVENT...SOUTHEAST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH CAN
  BE EXPECTED AT TIMES ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS.

* TIMING...THE STRONG WINDS CAN BE EXPECTED THIS MORNING INTO EARLY
  AFTERNOON...BEFORE DIMINISHING LATE THIS AFTERNOON.

* IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH 
  PROFILE VEHICLES WILL BE MORE DIFFICULT. ALSO...LOOSE OBJECTS 
  MAY BE TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ017-018-042>047-VAZ006-008-051600-
/O.CON.KMRX.WI.Y.0012.000000T0000Z-130506T1200Z/
SULLIVAN-JOHNSON-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...MOUNTAIN CITY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...LEBANON...ABINGDON
334 AM EDT SUN MAY 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* EVENT...EAST TO SOUTHEAST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45
  MPH CAN BE EXPECTED AT TIMES ACROSS THE MOUNTAINS AND ADJACENT
  FOOTHILLS.

* TIMING...THE STRONG WINDS CAN BE EXPECTED TODAY AND
  TONIGHT...BEFORE DIMINISHING EARLY MONDAY MORNING.

* IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH 
  PROFILE VEHICLES WILL BE MORE DIFFICULT. ALSO...LOOSE OBJECTS 
  MAY BE TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
897 
WWUS74 KMRX 050740 CCA
NPWMRX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 AM EDT SUN MAY 5 2013

...WINDY CONDITIONS TODAY INTO TONIGHT ACROSS THE FAR EASTERN
TENNESSEE MOUNTAINS...ADJACENT FOOTHILLS AND SOUTHWEST VIRGINIA...

.A STRONG UPPER LEVEL STORM SYSTEM ACROSS LOWER MISSISSIPPI
VALLEY COMBINED WITH A RIDGE OF HIGH PRESSURE OVER THE EASTERN
SEABOARD WILL PRODUCE TIGHT PRESSURE GRADIENTS ACROSS THE
SOUTHERN APPALACHIANS. THE TIGHT PRESSURE GRADIENT WILL PRODUCE
STRONG AND GUSTY EAST TO SOUTHEAST WINDS ACROSS THE MOUNTAINS AND
ADJACENT FOOTHILLS OF EAST TENNESSEE AND SOUTHWEST VIRGINIA
TODAY INTO TONIGHT.

TNZ040-041-071>074-051615-
/O.CON.KMRX.WI.Y.0012.000000T0000Z-130505T2000Z/
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...NEWPORT...COSBY...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG
339 AM EDT SUN MAY 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* EVENT...SOUTHEAST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH CAN
  BE EXPECTED AT TIMES ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS.

* TIMING...THE STRONG WINDS CAN BE EXPECTED THIS MORNING INTO EARLY
  AFTERNOON...BEFORE DIMINISHING LATE THIS AFTERNOON.

* IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH 
  PROFILE VEHICLES WILL BE MORE DIFFICULT. ALSO...LOOSE OBJECTS 
  MAY BE TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ017-018-042>047-VAZ006-008-051615-
/O.CON.KMRX.WI.Y.0012.000000T0000Z-130506T1200Z/
SULLIVAN-JOHNSON-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...MOUNTAIN CITY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...LEBANON...ABINGDON
339 AM EDT SUN MAY 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* EVENT...EAST TO SOUTHEAST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45
  MPH CAN BE EXPECTED AT TIMES ACROSS THE MOUNTAINS AND ADJACENT
  FOOTHILLS.

* TIMING...THE STRONG WINDS CAN BE EXPECTED TODAY AND
  TONIGHT...BEFORE DIMINISHING EARLY MONDAY MORNING.

* IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH 
  PROFILE VEHICLES WILL BE MORE DIFFICULT. ALSO...LOOSE OBJECTS 
  MAY BE TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
639 
WWUS74 KMRX 051914 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
314 PM EDT SUN MAY 5 2013


TNZ017-018-042>047-VAZ006-008-052015-
/O.CAN.KMRX.WI.Y.0012.000000T0000Z-130506T1200Z/
SULLIVAN-JOHNSON-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...MOUNTAIN CITY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...LEBANON...ABINGDON
314 PM EDT SUN MAY 5 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

BREEZY CONDITIONS WITH GUSTS BETWEEN 30 AND 40 MPH WILL CONTINUE IN
HIGHER ELEVATIONS THROUGH MONDAY...BUT WINDS ARE EXPECTED TO
REMAIN BELOW ADVISORY CRITERIA IN MOST SPOTS.

$$

TNZ040-041-071>074-052015-
/O.CAN.KMRX.WI.Y.0012.000000T0000Z-130505T2000Z/
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...NEWPORT...COSBY...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG
314 PM EDT SUN MAY 5 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

BREEZY CONDITIONS WITH GUSTS BETWEEN 30 AND 40 MPH WILL CONTINUE IN
HIGHER ELEVATIONS THROUGH MONDAY...BUT WINDS ARE EXPECTED TO
REMAIN BELOW ADVISORY CRITERIA IN MOST SPOTS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at May 4, 9:46 PM EDT, 26 minutes earlier.

Area forecast discussion, May 4, 9:46 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
946 PM EDT SAT MAY 4 2013

.DISCUSSION...STRONG FRONTO-GENETIC FORCING ACROSS MOST OF THE
FORECAST AREA..EXCEPT NORTHEAST SECTIONS. STRONG SOUTHEAST 850MB
JET WILL INCREASE TO 50-60KTS PULLING IN A PLUME OF MOISTURE FROM
THE EASTERN GULF/ATLANTIC OCEAN. PERIODS OF MODERATE TO LOCALLY
HEAVY RAIN WILL CONTINUE ACROSS THE WATCH AREA. MADE NO CHANGES TO
CURRENT FLOOD WATCH.

STRONG 850MB JET WILL BE PERPENDICULAR TO THE APPALACHIAN
MOUNTAINS. SOUNDINGS DO NOT SHOW THE BEST THERMODYNAMIC SITUATION
FOR A MOUNTAIN WAVE EVENT...BUT IS GOOD ENOUGH TO WARRANT A WIND
ADVISORY FOR THE CENTRAL AND NORTHERN MOUNTAINS AND ADJACENT FOOTHILLS.
HAVE INCLUDED THE CENTRAL MOUNTAINS INTO AN ADVISORY FOR TONIGHT
AND SUNDAY..AND THE NORTHERN AREAS THROUGH SUNDAY NIGHT.

TEMPRATURE FORECAST LOOKS GOOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             47  62  51  68  50 / 100  60  90  60  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  51  60  50  68  49 / 100 100 100  70  40
OAK RIDGE, TN                       50  60  51  68  50 / 100 100 100  70  40
TRI CITIES AIRPORT, TN              50  60  49  66  48 /  60 100 100  90  60

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES:
     CHEROKEE...CLAY.

TN...WIND ADVISORY UNTIL 8 AM EDT MONDAY FOR THE FOLLOWING ZONES:
     JOHNSON...NORTHWEST CARTER...NORTHWEST GREENE...SOUTHEAST
     CARTER...SOUTHEAST GREENE...SULLIVAN...UNICOI...WASHINGTON
     TN.

     WIND ADVISORY UNTIL 4 PM EDT SUNDAY FOR THE FOLLOWING ZONES:
     BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...NW
     BLOUNT...NORTH SEVIER...NORTHWEST COCKE...SEVIER SMOKY
     MOUNTAINS.

     FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES:
     BLEDSOE...BRADLEY...EAST POLK...HAMILTON...LOUDON...
     MARION...MCMINN...MEIGS...MORGAN...NORTHWEST MONROE...
     RHEA...ROANE...SCOTT TN...SEQUATCHIE...SOUTHEAST MONROE...
     WEST POLK.

VA...WIND ADVISORY UNTIL 8 AM EDT MONDAY FOR THE FOLLOWING ZONES:
     RUSSELL...WASHINGTON.

&&
Hazardous weather outlook, May 4, 3:33 AM EDT, 18 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
333 AM EDT SAT MAY 4 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-050745-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
333 AM EDT SAT MAY 4 2013 /233 AM CDT SAT MAY 4 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

AN EXTENDED PERIOD OF RAINFALL IS EXPECTED AS A SLOW MOVING STORM
SYSTEM INCHES EAST ACROSS THE SOUTHEASTERN U.S. LOCALLY HEAVY RAIN
MAY OCCUR AT TIMES...ESPECIALLY ACROSS SOUTHEAST TENNESSEE...PARTS
OF THE NORTHERN PLATEAU...AND SOUTHWEST NORTH CAROLINA. LOCALIZED
FLOODING AND HIGH RIVER LEVELS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE EXTENDED PERIOD OF RAINFALL WILL CONTINUE THROUGH AT LEAST
MONDAY MORNING. LOCALLY HEAVY RAIN MAY OCCUR AT TIMES...ESPECIALLY
ACROSS SOUTHEAST TENNESSEE...PARTS OF THE NORTHERN PLATEAU...AND
SOUTHWEST NORTH CAROLINA. LOCALIZED FLOODING AND HIGH RIVER LEVELS
WILL BE POSSIBLE DURING THIS PERIOD OF THE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 4:07 AM EDTAreal Flood WarningMRXBledsoe, Bradley, Hamilton, Meigs, Rhea, Sequatchie6 hr
May 5, 8:57 AM EDTRiver Flood WarningMRXCocke, Jefferson53 hr

Nearby

Wind Advisories in Tennessee, 2013Wind Advisories in Virginia, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.